Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Voltage-current characteristics of multidimensional semiconductor devices


Author: Christian Schmeiser
Journal: Quart. Appl. Math. 49 (1991), 753-772
MSC: Primary 35Q60; Secondary 78A55, 82D99
DOI: https://doi.org/10.1090/qam/1134751
MathSciNet review: MR1134751
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The steady state drift-diffusion model for the flow of electrons and holes in semiconductors is simplified by perturbation techniques. The simplifications amount to assuming zero space charge and low injection. The limiting problems are solved and explicit formulas for the voltage-current characteristics of bipolar devices can be obtained. As examples, the $ pn$-diode, the bipolar transistor and the thyristor are discussed. While the classical results of a one-dimensional analysis are confirmed in the case of the diode, some important effects of the higher dimensionality appear for the bipolar transistor.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 35Q60, 78A55, 82D99

Retrieve articles in all journals with MSC: 35Q60, 78A55, 82D99


Additional Information

DOI: https://doi.org/10.1090/qam/1134751
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website